Alert archive / Alabama / Wind Advisories in 2019
Wind Advisory 9, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Nov 11, 2019, 9:39 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Nov 11, 2019, 11:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 9:39 PM CST (03:39 UTC)
- In effect from
- Nov 11, 2019, 11:00 PM CST
- Expired
- Nov 12, 2019, 12:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS74 KHUN 120339 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 939 PM CST Mon Nov 11 2019 ALZ001>010-016-TNZ076-096-097-121800- /O.NEW.KHUN.WI.Y.0009.191112T0500Z-191112T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 939 PM CST Mon Nov 11 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...North winds around 20 mph with gusts of 35 to 40 mph possible. * WHERE...All counties in northern Alabama as well as Lincoln, Franklin and Moore counties in southern middle Tennessee. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 20
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Nov 11, 6:02 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 11, 6:02 PM CST, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 602 PM CST Mon Nov 11 2019 .UPDATE... For 00Z TAFS. && .NEAR TERM...(Tonight) Issued at 305 PM CST Mon Nov 11 2019 Rain is starting to fall across the Tennessee Valley, a little earlier than anticipated. That's alright, though. The front right now is draped from about Shreveport, LA to Bowling Green, KY. The freezing line sits farther back around northern Arkansas to far southern Illinois. That is approaching a bit faster than earlier models suggested, so bumped up the changeover to snow, now starting around MSL around 11 PM to 12 AM, and HSV around 1-2 AM. This may allow for a longer period of snow across our area, but we will still be fighting the limiting factor of warm ground temps (we got up into the upper 60s today) and cold dry air moving in causing a lot of the precipitation to evaporate. Still think accumulations will be light (<0.5 inch), if anything accumulates at all, and mostly on grassy and elevated surfaces. Precipitation should come to an end by 6-8 AM. .SHORT TERM...(Tuesday through Tuesday night) Issued at 305 PM CST Mon Nov 11 2019 The main story on Tuesday will be winds and cold temperatures. Temperatures will bottom out in the mid 20s around 9-10 AM. A strong pressure gradient over the area will generate northerly sustained winds 15-25 mph with gusts up to 35 mph. This will make it feel like temperatures are in the low teens through the morning hours and low 20s through the afternoon. The gradient starts to relax Tuesday night, meaning winds will be weakening. While this will help wind chill, this will allow temperatures to plummet into the low 20s with wind chills in the mid teens. .LONG TERM...(Wednesday through Sunday) Issued at 305 PM CST Mon Nov 11 2019 High pressure will center over the Ohio River Valley region by early Wednesday, keeping cold and dry conditions around with northerly flow aloft. As the center of high pressure continues tracking toward the Atlantic Coast, winds will veer to the south resulting in a gradual warming trend through the end of the week. Despite mostly clear skies and light winds near the surface, temperatures will remain below seasonal norms through the end of the work week, with high temps topping out in the middle 50s by friday and overnight lows remaining near or below the freezing mark. A weak upper trough will move over the region on Friday, but will have little effect on temperatures and is not expected to be accompanied by any precipitation. Temperatures warm closer to seasonal norms over the weekend, with highs near 60 and lows finally rising above freezing. Long term guidance solutions really begin to diverge toward the beginning of next week, but there is some signal that an active weather pattern will return to the southeast by Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 535 PM CST Mon Nov 11 2019 Precipitation has shifted SE of KMSL over the last hour or so. This has allowed cigs to climb into the VFR realm again. Expect this to continue based on observations and radar until around 2Z, when additional rainfall and low clouds move back into KMSL behind the front. Not as sure KHSV will see the break in very light precipitation before activity behind the front fills in later this evening. VFR conditions continue at KHSV and don't expect them to drop until around 03Z. MVFR CIGS or VSBYS will continue until 06Z at KMSL and 07Z at KHSV, when RA should change over to a mix of rain and snow, before changing over to snow or a mix of sleet and snow. Included a tempo group for this precipitation change at KMSL between 06Z and 08Z for PLSN and a prob30 group for PLSN mix at KHSV between 09Z and 12Z, when some lower IFR/LIFR CIGS could occur. Northwest winds will be breezy all night with sustained winds around 20 knots gusting to around 28 knots at times. MVFR CIGS and VSBYS should return to both terminals around 10Z, before VFR conditions and clearing occurs after 15Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...McCoy SHORT TERM...McCoy LONG TERM...AMP.24 AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 11, 2:22 PM CST, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 222 PM CST Mon Nov 11 2019 ALZ001>010-016-TNZ076-096-097-121130- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 222 PM CST Mon Nov 11 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... The probability of widespread hazardous weather is low. A brief transition to a wintry mix of precipitation is expected late tonight into early Tuesday morning, behind a strong cold front. Little to no accumulations are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Nov 11, 4:56 PM CST, 4 hours 43 minutes before
Special Weather Statement...CORRECTED National Weather Service Huntsville AL 456 PM CST Mon Nov 11 2019 ALZ001>010-016-TNZ076-096-097-120600- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 456 PM CST Mon Nov 11 2019 ...Bitter Cold Air with a Brief Period of Light Wintry Precipitation Expected to Affect South Middle Tennessee and North Alabama Late Tonight... A strong cold front will move across the Tennessee Valley late this evening and overnight, bringing much colder air to the region. Widespread rain is expected to change over to a mixture of sleet and snow briefly late tonight, before tapering off by sunrise Tuesday morning. A light dusting to no accumulation of wintry precipitation is expected. As a result, travel impacts should be very minimal across the entire region. However, an isolated slick spot or two may be possible on area roadways, mainly on bridges and overpasses. Additionally, the combination of gusty northerly winds up to 20 to 25 mph and the bitter cold air filtering into the region will drop wind chills to around 10 degrees by early Tuesday morning across the Tennessee Valley.
Nearby
Wind Advisories in Alabama, 2019Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.